Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS New Orleans, LA

April 24, 20134 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 24, 2013, 7:33 AM CDT for 4 parishes in Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2013, 7:33 AM CDT (12:33 UTC)
Expired
Apr 24, 2013, 8:15 AM CDT
In force
42 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:38 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS54 KLIX 241233
SVRLIX
LAC033-047-077-121-241315-
/O.NEW.KLIX.SV.W.0073.130424T1233Z-130424T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
733 AM CDT WED APR 24 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  BAKER...
  NORTHERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 815 AM CDT

* AT 731 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MARINGOUIN TO 10 MILES
  SOUTHWEST OF RAMAH TO 22 MILES SOUTHWEST OF RAMAH...OR ALONG A LINE
  EXTENDING FROM 11 MILES SOUTHEAST OF KROTZ SPRINGS TO 7 MILES
  NORTHEAST OF CATAHOULA TO CATAHOULA...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LIVONIA...GROSSE TETE...ERWINVILLE...ADDIS...BRUSLY...
  WESTMINSTER...GREENWELL SPRING AND GARDERE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3055 9166 3064 9097 3037 9102 3020 9125
      3017 9148 3020 9150 3023 9149 3024 9157
      3026 9160 3031 9163 3035 9163 3036 9165
      3039 9163 3044 9164 3047 9168
TIME...MOT...LOC 1233Z 261DEG 31KT 3048 9157 3029 9160
          3018 9175

$$
1 follow-up statement
473 
WWUS54 KLIX 241247
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 AM CDT WED APR 24 2013

LAC033-047-077-121-241315-
/O.CON.KLIX.SV.W.0073.000000T0000Z-130424T1315Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST BATON ROUGE LA-IBERVILLE 
747 AM CDT WED APR 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHERN IBERVILLE...EAST BATON ROUGE...SOUTHEASTERN POINTE
COUPEE AND WEST BATON ROUGE PARISHES...

AT 745 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ERWINVILLE TO GROSSE TETE TO
12 MILES SOUTH OF RAMAH...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF NEW ROADS TO 13 MILES NORTHWEST OF PLAQUEMINE TO 8 MILES
EAST OF CATAHOULA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUSLY...PORT ALLEN...ADDIS...BAKER...BATON ROUGE AIRPORT...BATON
ROUGE...WESTMINSTER...GREENWELL SPRING AND GARDERE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3034 9151 3057 9154 3064 9098 3060 9097
      3058 9099 3044 9100 3029 9118 3022 9148
      3024 9151 3024 9157 3026 9160 3027 9160
TIME...MOT...LOC 1247Z 255DEG 37KT 3053 9143 3037 9141
          3025 9155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:58 AM CDT, 35 minutes earlier.

Area forecast discussion, Apr 24, 6:58 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CDT WED APR 24 2013

.UPDATE...
SINCE LAST DISCUSSION...FRONTAL CONVECTION HAS JUMPED INTO WARM
SECTOR WITH BOWING SEGMENT THAT HAS DISPLAYED STRONG ROTATION AT
TIMES PER KLCH AND KPOE RADARS. THE WORST CELLS ARE MOVING RIGHT
OF THE MEAN FLOW...NEARLY DUE EAST AND WILL BE CROSSING INTO THE
FORECAST AREA AROUND 9 AM. LARGE DEGREE OF INSTABILITY IN WARM
SECTOR DOWNSTREAM OF THE BOW ECHO. UPDATED THE ZONES TO ADD
HEADLINES AND BUMP WEATHER ELEMENTS TO INCLUDE SEVERE THUNDERSTORM
WORDING FOR THIS MORNING.

UPPER AIR BALLOON IS IN FLIGHT AND PRELIMINARY LOOK AT DATA SHOWS
A COUPLE OF WARM NOSES ALOFT THAT WOULD HAVE TO BE OVERCOME FOR
UNINHIBITED LIFT...SO NOT THE STRONGEST CASE FOR THE ONGOING
STORMS TO MAINTAIN THROUGHOUT THE MORNING. THE GREATER THREAT FOR
TORNADOES MAY BE AT THE APEX OF THE BOW AND ANY BREAKING SEGMENTS
SOUTH OF THE APEX TAHT TAKE ON LEWP CHARACTERISTICS. 24/RR

&&

.DECISION SUPPORT...
DSS CODE...UPGRADED TO YELLOW AT 1145Z.
DEPLOYED...NONE.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...SLURRY SUPPORT AND SEVERE WEATHER RADAR SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 423 AM CDT WED APR 24 2013/

SHORT TERM...
COLD FRONT INDICATED PROMINENTLY WITH SURFACE TEMPERATURE CONTRAST
FROM ROUGHLY JACKSON TN...GREENVILLE MS...MONROE LA...BEAUMONT TX
MOVING EAST AROUND 18 MPH. THIS WILL PLACE PASSAGE AT BATON ROUGE
AND MCCOMB AREAS AROUND 11 AM...NEW ORLEANS AND NORTH SHORE BY 1
PM AND MISSISSIPPI COAST 3 PM. TEMPERATURES LINGERING AROUND 70
OR LOWER 70S AHEAD OF FRONT EXCEPT WHERE VALLEY DRAINAGE HAS KPQL
AREA IN THE LOWER 60S. BEHIND THE FRONT...TEMPS FALL RATHER
QUICKLY INTO THE 50S AND EVEN UPPER 40S IN SHREVEPORT THIS HOUR.
WELL AHEAD OF FRONT...TEMPS SHOULD APPROACH 80 BUT CLOUD COVER MAY
INHIBIT MUCH WARMING CLOSER TO THE FRONT THROUGH MID-MORNING
THOUGH SOME COMPRESSIONAL HEATING MAY OVERCOME CLOUD AFFECTS.
RAINFALL IS ABOUT 95 PERCENT POST-FRONTAL WITH ONLY VERY ISOLATED
LIGHT MARINE LAYER SHOWERS AHEAD OF FRONT IN CENTRAL LA. PRE-
FRONTAL CONVECTION MAY INCREASE SOMEWHAT IN THE MID-MORNING BUT
MAJORITY OF THE RAINFALL...INCLUDING THUNDERSTORMS...SHOULD BE
POST-FRONTAL AS UPPER LEVEL TROUGH IN THE UPPER LATITUDES DRAWS
MOISTURE OVER FRONTAL ZONE FROM WEST GULF MUCH OF THE DAY. AS
UPPER TROUGH RACES INTO EASTERN CANADA...THE LOWER EXTENT OF FRONT
BECOMES ELONGATED WITH SOME SURFACE BRIDGING TO DIMINISH RAINFALL
COVERAGE TONIGHT. INITIALLY COLD AIR MASS APPEARS TO MODERATE
QUICKLY WITH UPPER RIDGING BUILDING OVER THE SURFACE COLD POOL TO
SUCCUMB TO DEEP LAYERED SUBSIDENCE HEADING INTO FRIDAY. WILL SHOW
HIGHER RAIN CHANCES IN SW MS AND TAPER TO ISOLATED OVER THE GULF
WATERS FOR TODAY AND HOLDING THUNDER WORDING TIL THE AFTERNOON
HOURS. 24/RR

LONG TERM...
THE WEEKEND APPEARS TO BE MESSY AND A FORECAST CHALLENGE. WEAK
DIFFUSE FRONTAL ZONE IS LIKELY TO SERVE AS CONVECTIVE FOCUS AND
PERHAPS ENHANCED BY DAILY SEA BREEZES. A VIGOROUS SHORT-WAVE
FEATURE MOVES THROUGH THE MID-MISSISSIPPI VALLEY TO DRAW FLOW OVER
THE WEAK BAROCLINIC ZONE TO PERHAPS ESTABLISH AN MCS SITUATION. A
RATHER ZONAL FLOW OVER THE FRONTAL ZONE CAN BECOME EASILY
PERTURBED BY ANY VORTICITY FEATURE TO MAKE DAILY RAINFALL
FORECASTING DIFFICULT TO TIME OUT. AT THIS TIME...WILL INDICATE
30-40 PERCENT RAIN CHANCES SATURDAY THROUGH MIDDLE OF NEXT WEEK
THOUGH ONE OR TWO DAYS CAN BE MORE PRONOUNCED THAN OTHERS. MODELS
ARE IN CONSENSUS WITH THIS REASONING BUT MESO-SCALE FEATURES CAN
REALLY ADD A DEGREE OF DIFFICULTY SHOULD TRAIN ECHOES BECOME
SITUATED BETWEEN LAKE AND GULF BREEZE BOUNDARIES THIS WEEKEND INTO
EARLY NEXT WEEK. A RATHER SHARP SHORT-WAVE IS INDICATED WITHIN THE
GUIDANCE TO FLUSH THE PATTERN OUT NEXT THURSDAY.
MEANWHILE...TEMPERATURES AND HUMIDITY LEVELS SHOULD REMAIN ABOVE
NORMAL FROM FRIDAY ONWARD. 24/RR

AVIATION...
ANOTHER ROUND OF LOW CEILINGS ACROSS THE FORECAST AREA THIS MORNING
WILL IMPACT TERMINAL OPERATIONS. AN ELEVATED INVERSION...COMBINED
WITH CONTINUED MOISTURE ADVECTION INTO THE REGION HAVE ALLOWED FOR
CEILINGS RANGING BETWEEN 1000 AND 2000 FEET TO DEVELOP.
UNFORTANTELY...THESE LOW CEILINGS WILL PERSIST FOR MUCH OF THE
FORECAST PERIOD AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
THIS FRONT COULD ALSO SPARK OFF SOME CONVECTION THIS AFTERNOON.
CONVECTIVE RISK IS GREATEST AT KGPT...KNEW...KHUM...AND KMSY FROM
AROUND 20-23Z.  THE CONVECTION WILL BE ELEVATED...BUT COULD STILL
RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES DUE TO HEAVY RAINFALL.
VISIBILITIES MAY FALL INTO IFR RANGE AT TIMES DUE TO THESE
DOWNPOURS.  THE CONVECTIVE THREAT WILL END BY 00Z AT ALL TERMINALS
AS THE FRONT PUSHES OFFSHORE.  HOWEVER...LOW CEILINGS OF BETWEEN
1000 AND 2000 FEET WILL PERSIST THROUGH AT LEAST 06Z.  SOME
IMPROVEMENT IS EXPECTED BY 12Z AS DRIER AIR FINALLY BEGINS TO ADVECT
INTO THE REGION.  32

MARINE...
SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL BE THE RULE THROUGH THE DAY IN
ADVANCE OF AN APPROACHING COLD FRONT.  THIS FRONT WILL SWEEP THROUGH
THE MARINE ZONES THIS EVENING AND TONIGHT. A SHARP WIND SHIFT TO THE
NORTH AND AN INCREASE IN WINDS TO BETWEEN 15 AND 20 KNOTS CAN BE
EXPECTED AS WEAK COLD AIR ADVECTION OVER THE WARMER WATERS ALLOWS
BOUNDARY LAYER WINDS TO MIX DOWN TO THE SURFACE.  THESE WINDS WILL
PERSIST INTO THURSDAY BEFORE WEAKENING THURSDAY EVENING.  AS THE
SURFACE HIGH SHIFTS EASTWARD AND BECOMES CENTERED OVER THE
CAROLINAS...A MORE EASTERLY WIND WILL DEVELOP ACROSS THE COASTAL
WATERS ON FRIDAY.  WINDS WILL CONTINUE TO VEER OVER TIME AS THE HIGH
CONTINUES TO PULL FURTHER EASTWARD THIS WEEKEND AND SHOULD ALSO
WEAKEN TO 10 KNOTS OR LESS.  SEAS WILL ALSO IMPROVE FROM 3 TO 5 FEET
TO 2 TO 3 FEET BY THE WEEKEND. 32

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  50  74  49 /  60  20  10  10
BTR  73  53  73  56 /  60  20  10  10
ASD  80  56  75  56 /  60  20  10  10
MSY  79  59  74  60 /  60  20  10  10
GPT  79  56  74  55 /  60  20  10  10
PQL  79  56  74  54 /  60  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 24, 6:40 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 AM CDT WED APR 24 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-242345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
640 AM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA
THIS AFTERNOON INTO THIS EVENING. A FEW OF THE THUNDERSTORMS
COULD TURN STRONG TO SEVERE...PRODUCING STRONG DAMAGING
WINDS...ISOLATED TORNADOES...HEAVY DOWNPOURS AND FREQUENT
LIGHTNING STRIKES. THE SEVERE THREAT WILL BE HIGHEST ALONG AND
NORTH OF THE INTERSTATE 12 CORRIDOR INCLUDING METRO BATON ROUGE
AND THE NORTHSHORE COMMUNITIES OF METRO NEW ORLEANS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
TUESDAY. THESE THUNDERSTORMS WILL PRIMARILY OCCUR FROM THE LATE
MORNING HOURS THROUGH THE EVENING HOURS. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...BUT LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE POSSIBLE. THE HEAVY RAINFALL COULD LEAD TO
LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE
AREAS.

MINOR FLOODING IS EXPECTED TO DEVELOP ON THURSDAY AT RED RIVER
LANDING NORTH OF BATON ROUGE ON THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.

32

In the hours before

Special weather statement, Apr 24, 7:07 AM CDT, 26 minutes before
LAZ034-035-046-047-MSZ068-241245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 AM CDT WED APR 24 2013

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WILKINSON
COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...

AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 30 MILES NORTHWEST OF NEW ROADS TO
56 MILES SOUTHWEST OF NEW ROADS...MOVING NORTHEAST AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LOTTIE...LETTSWORTH...BATCHELOR...MORGANZA...LIVONIA...FORT ADAMS...
MARINGOUIN...ST. FRANCISVILLE...RAMAH...ERWINVILLE...WAKEFIELD...
SPILLMAN...GROSSE TETE AND WOODVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:59 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more46 min
Apr 24, 8:33 AM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge57 min
Apr 24, 8:48 AM CDTSevere Thunderstorm WarningLIXAscension, Iberville, Livingston42 min
Apr 24, 9:06 AM CDTTornado WarningLIXEast Baton Rouge, Iberville, West Baton Rouge39 min
Apr 24, 9:15 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist45 min
Apr 24, 9:16 AM CDTSpecial Marine WarningLIX89 min
Apr 24, 9:43 AM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville47 min
Apr 24, 10:33 AM CDTSevere Thunderstorm WarningLIXAscension, Saint James, Saint John the Baptist57 min
Apr 24, 10:40 AM CDTSpecial Marine WarningLIX95 min
Apr 24, 10:55 AM CDTSpecial Marine WarningLIX2 hr
Apr 24, 10:58 AM CDTTornado WarningLIXSaint John the Baptist47 min
Apr 24, 11:24 AM CDTSevere Thunderstorm WarningLIXSaint Charles66 min
Apr 24, 11:28 AM CDTTornado WarningLIXLafourche, Terrebonne47 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans49 min
Apr 24, 11:52 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Terrebonne53 min
Apr 24, 11:52 AM CDTTornado WarningLIXJefferson, Orleans23 min
Apr 24, 11:55 AM CDTSpecial Marine WarningLIX35 min
Apr 24, 12:04 PM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard26 min
Apr 24, 12:08 PM CDTSpecial Marine WarningLIX97 min
Apr 24, 12:27 PM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard48 min
Apr 24, 12:35 PM CDTTornado WarningLIXJefferson, Lafourche40 min
Apr 24, 12:45 PM CDTSpecial Marine WarningLIX2 hr
Apr 24, 1:56 PM CDTSpecial Marine WarningLIX94 min
Apr 24, 2:46 PM CDTSpecial Marine WarningLIX119 min
Apr 24, 3:19 PM CDTSpecial Marine WarningLIX86 min
Apr 24, 4:41 PM CDTSpecial Marine WarningLIX64 min
Apr 24, 5:38 PM CDTSpecial Marine WarningLIX67 min
Apr 24, 6:20 PM CDTSpecial Marine WarningLIX85 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.